Pulmonary hypertension?

Hi, I was diagnosed with Takayasu's Arteritis 6 months ago after having a pulmonary embolism about a year before and being unwell for about 2 and a half years. I'm on pred and methotrexate and have just started infliximab. Despite treatment I am still short of breath and tired. A CT Pet showed inflammation in my aorta has mainly resolved but apparently there was some new activity in the smaller arteries hence starting the infliximab. However, the doc also wants me to have an MRA scan to look at the pulmonary arteries more closely and also be seen by Papworth for a heart catheter to check the pulmonary pressures. I am now worried they think that as well as my vasculitis, pulmonary hypertension might be causing my ongoing symptoms. Has anyone had this as a result of vasculitis? Everything I've read about it sounds very scary and I'm now really worried. Thanks.

2 Replies

  • Hello there, not sure about all the terms you use but my husband has WG and then had to have a triple heart bypass as the tubes were all furred up. Nothing wrong with the heart itself but they reckon the WG did the arteries. He also had a pulmonary embolism. They are obviously looking after you well with all the investigations and there is so much they can do now. A bit frightening, yes, but my husband and his 'zip' certainly did well, and all in French at the time.

    He still has his ongoing WG treatment, Cyclo & myclo to come, but having a support team of doctors & nurses goes a long way to helping the situation for all of you sufferers and for us, the family.

    All the best to you

  • Hello Littledot3. I'm afraid I can't help with your query but I thought I'd send a reply as Papworth was mentioned & I grew up in Papworth when it was a TB centre. Now of course its a famous heart hospital. I'm also on prednisolone & methotrexate for PMR/GCA & get very short of breath & tired. Good luck with your ongoing tests

You may also like...